New member here...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Moto_Dad_NC
New Member


Date Joined Apr 2007
Total Posts : 3
   Posted 4/10/2007 11:18 AM (GMT -6)   
Hello everyone. I’ve been reading this board for the past several days and thought I would join and introduce myself.
Three years ago, after a battery a tests, including cardiology exams, neurology exams, CAT Scans, MRI and bloodwork, no physical problems were found and I was diagnosed with Depression and GAD. I spent the next two years on Lexapro and felt amazing. My life returned in less than 3 months. However, about a 6 months ago I decided to stop the Lexapro and felt fine (aside from withdrawal side effects). Then about 3 months ago the anxiety returned. Same symptoms as three years ago, shortness of breath, tingling and numbness in hands and feet. This last about a week and then disappeared for about 6 weeks, but returned worse than ever.
I found a new doctor and discussed my symptoms with him and he put me on Wellbutrin XL and Lorazepam as needed for symptoms. My anxiety is getting worse. I am having to take 1mg of Lorazepam just to get through my day. I am going back to my doctor this week to ask about my symptoms and whether some more tests need to be done. My current doctor did not actually diagnose my condition, he is treating me based on my history.
My question is having had all the standard medical tests done three years ago, am I being paranoid to suggest they do them again? Or was my doctor right to agree with the original diagnosis and start treating me for depression and GAD?

andwes
Veteran Member


Date Joined Oct 2006
Total Posts : 728
   Posted 4/10/2007 12:43 PM (GMT -6)   
I think most of us who start suffering with anxiety first think it must be something physically based - especially those of us (like me) with health anxiety - always thinking "something" must be wrong with me.  But I would assume if you've already gone through those battery of tests that there probably isn't anything physical - that's it's more likely the anxiety/panic monster.  My question to you is - why don't you start back on the Lexapro if it helped you so much?  Boy, if I could find a med that made me feel totally normal again, I'd be on it forever.  Are you going through any particular stresses in your life that could be making anxiety/panic start up?  Sometimes it can be something relatively minor that we don't think is that important that can throw us into a tailspin of anxiety - for me it's worrying about doing a good job at work - I feel like I like what I'm doing and don't mind the stress all that much but then I have these anxiety attacks that make me realize that SOMETHING must be bothering me.  You're the only one who can answer that question though - and sometimes it's hard to be honest with yourself when you're trying to cope.  Hopefully this site can be a good "therapist" for you - people have some wonderful insights on things - and if nothing else - provide a good "listening" ear.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/10/2007 12:54 PM (GMT -6)   
Hi and Welcome to Healing Well
A fantastic group of ppl here and the support is always here for you and anyone that is in need
I agree with andwes totally
The Lexapro "made you feel amaxing" and I would think perhaps you should give it another go
I would also say that having the ativan around is not going to hurt in fact it will help til Lexapro gets back into system
I have to take ( when in rough shape up to 3 ativan ) just to function so no shame nor worries about one daily IMO
As well there are so many self help techniques out there and we share the ones that seem to do the job ..like
Cognitive behavioural Therapy ( Online workshop n workbook and free)
Also Victoria has a thread on Breathing techniques that is really very helpful and many do use the breathing to benefit them

Personally I do not think the same tests need to be run again as you have had them and aper's are prone to "Health Anxiety as posted by andwes......but that is your call
I am so glad you finally posted and are going to be seeing the care and support on here
lease do stay with us and let us know what you are doing and how things are going for you
Check out Resources at side also has some great books in there as well

Please know you are not alone and we are so glad to welcome you to our " lil Family"

Take care
Stay strong .....remember to laugh as well ........IT HELPS IMO
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
Take that Lil step ..I will hold your hand and we will make big strides
 
                             
 
   LYN                               
                          
                                  


Moto_Dad_NC
New Member


Date Joined Apr 2007
Total Posts : 3
   Posted 4/10/2007 1:15 PM (GMT -6)   
Thanks for the replies and encouraging thoughts. The reason my doctor put me on Wellbutrin for the depression and he thought it might help me quit smoking. I will discuss Lexapro with him tommorrow.
Thanks!

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 4/10/2007 3:26 PM (GMT -6)   
Good luck for your appointment. I agree that the same medicatl tests probably don't need to be repeated. Depression and GAD can give people horrible physical symptoms and people can really believe that they are physically ill. I get a lot of physical symptoms of anxiety and can feel ill but I now know that this is due to my anxiety alone and combat this with relaxation, complimentary therapies and exercise....and my meds! I take effexor and it has really helped me to get well again.
Let us know how you get on with your doctor.

Victoria x

Moderator ~ Depression and Anxiety Forum

Xx Sometimes we all have to go a little crazy just to stay sane xX


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 4/10/2007 6:25 PM (GMT -6)   
Dear Moto,
Welcome to HW! I also have GAD and was diagnosed with depression some years ago. I was on Zoloft for 12 years and didi pretty well! Then in Jan. of 2006 the GAD came back with a vengeance and thru researching the problem MYSELF, it seemed that the Zoloft had "pooped out" as ADs can eventually do. The pdoc I was seeing at the time added Wellbutrin XL to augment my Zoloft... BIG MISTAKE!!! The Wellbutrin made me more anxious than ever! I was in a living he**! I tossed the Wellbutrin out and said I'd never take it again. Now I'm not saying that because I had a bad experience with it that you will too, but it does not generally help anxiety. The ADs common for anxiety are ones like Zoloft, Lexapro, Effexor, Paxil (which I am now on) and a few more. A pdoc I am now seeing (tossed the other pdoc along with the Wellbutrin!! He was a cold-hearted person) was NOT suprised to hear my experience with Wellbutrin. Do your research online and you'll be able to read all about it's uses. When I was first diagnosed with GAD and depression, it took a while for the meds to kick in. I was on zoloft and xanax. After my anxiety started to wane, so did my depression. I believe that the two feed off of each other. It is possible that if your anxiety was relieved, your depression would follow suit. Now PLEASE understand that I am only talking about my own personal experience. I would never say that what was good or bad for me is going to necessarily prove true in others' cases. I wish you the best!
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


Moto_Dad_NC
New Member


Date Joined Apr 2007
Total Posts : 3
   Posted 4/12/2007 1:44 PM (GMT -6)   
Saw my doctor yesterday. He is convinced it's depression and anxiety, but is running some blood tests as a precaution. Started on Lexapro today. Had success with it in the past.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/12/2007 6:31 PM (GMT -6)   
Glad to hear you saw the doc and are going back on a med that helped in past
Do you do any self help techniques at all ........such as breathing and CBT
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
Take that Lil step ..I will hold your hand and we will make big strides
 
                             
 
   LYN                               
                          
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 27, 2016 2:01 AM (GMT -6)
There are a total of 2,694,556 posts in 297,480 threads.
View Active Threads


Who's Online
This forum has 152162 registered members. Please welcome our newest member, MammasBaby.
199 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer